Alert archive / Colorado / Severe Thunderstorm Warnings in 2020

Severe Thunderstorm Warning 177, NWS Pueblo, CO

August 2, 2020Crowley County, Kiowa County, Colorado

NWS Pueblo, CO issued this severe thunderstorm warning at Aug 2, 2020, 6:21 PM MDT for Crowley County, Kiowa County, Colorado. It was in force for 39 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Aug 2, 2020, 6:21 PM MDT (00:21 UTC)
Expired
Aug 2, 2020, 7:00 PM MDT
In force
39 min
Issued by
NWS Pueblo, CO
Area
Storm-based polygon
Hail
1.75 in
Wind
60.0 mph

Counties Crowley County, CO, Kiowa County, CO

The radar

The Pueblo radar (KPUX), 83 km from the middle of the area, began a volume at 00:23 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Aug 2, 1:58 PM MDTSevere Thunderstorm WatchSPC7 hr

The nearest sounding before it

Denver, CO (KDNR), launched 00:00Z, 0.4 hours before the alert went out and 154 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Denver, CO at 00:00Z on 2020-08-03Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 300 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Denver, CO at 00:00Z on 2020-08-03The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -43 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
300 J/kg
Mixed-layer CIN
-116 J/kg
Mixed-layer LCL
2514 m above ground
0-6 km bulk shear
37 kt
0-1 km storm-relative helicity
-43 m²/s²
0-3 km storm-relative helicity
20 m²/s²
Significant tornado parameter
0.0
Supercell composite
-0.5

Open this sounding in Storm Lab

The text

As transmitted.

381 
WUUS55 KPUB 030021
SVRPUB
COC025-061-030100-
/O.NEW.KPUB.SV.W.0177.200803T0021Z-200803T0100Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Pueblo CO
621 PM MDT Sun Aug 2 2020

The National Weather Service in Pueblo has issued a

* Severe Thunderstorm Warning for...
  Western Kiowa County in southeastern Colorado...
  Northeastern Crowley County in southeastern Colorado...

* Until 700 PM MDT.

* At 621 PM MDT, a severe thunderstorm was located near Forder, or 44
  miles north of La Junta, moving southeast at 35 mph.

  HAZARD...Golf ball size hail and 60 mph wind gusts.

  SOURCE...Radar indicated.

  IMPACT...People and animals outdoors will be injured. Expect hail 
           damage to roofs, siding, windows, and vehicles. Expect 
           wind damage to roofs, siding, and trees.

* Locations impacted include...
  Haswell, Arlington and Blue Lake. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
building.

Prepare immediately for large hail and deadly cloud to ground
lightning. Seek shelter inside a well-built structure. Stay away from
windows.

Torrential rainfall is occurring with this storm, and may lead to
flash flooding. Do not drive your vehicle through flooded roadways.

&&

LAT...LON 3827 10324 3852 10373 3853 10317 3861 10317
      3862 10309 3858 10293
TIME...MOT...LOC 0021Z 298DEG 30KT 3862 10362 

HAIL...1.75IN
WIND...60MPH
 
$$

29
3 follow-up statements
449 
WWUS55 KPUB 030030
SVSPUB

Severe Weather Statement
National Weather Service Pueblo CO
630 PM MDT Sun Aug 2 2020

COC025-061-030100-
/O.CON.KPUB.SV.W.0177.000000T0000Z-200803T0100Z/
Kiowa CO-Crowley CO-
630 PM MDT Sun Aug 2 2020

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 700 PM MDT
FOR WESTERN KIOWA AND NORTHEASTERN CROWLEY COUNTIES...

At 630 PM MDT, a severe thunderstorm was located near Wild Horse
Point, or 42 miles north of La Junta, moving southeast at 30 mph.

HAZARD...Ping pong ball size hail and 60 mph wind gusts.

SOURCE...Radar indicated.

IMPACT...People and animals outdoors will be injured. Expect hail 
         damage to roofs, siding, windows, and vehicles. Expect wind 
         damage to roofs, siding, and trees.

Locations impacted include...
Haswell, Arlington and Blue Lake. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
building.

Prepare immediately for large hail and deadly cloud to ground
lightning. Seek shelter inside a well-built structure. Stay away from
windows.

&&

LAT...LON 3859 10298 3858 10294 3842 10309 3827 10324
      3832 10333 3852 10366 3853 10317 3861 10317
      3862 10309
TIME...MOT...LOC 0030Z 297DEG 27KT 3860 10356 

HAIL...1.50IN
WIND...60MPH
 
$$

29
661 
WWUS55 KPUB 030042
SVSPUB

Severe Weather Statement
National Weather Service Pueblo CO
642 PM MDT Sun Aug 2 2020

COC025-061-030100-
/O.CON.KPUB.SV.W.0177.000000T0000Z-200803T0100Z/
Kiowa CO-Crowley CO-
642 PM MDT Sun Aug 2 2020

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 700 PM MDT
FOR NORTHWESTERN KIOWA AND NORTHEASTERN CROWLEY COUNTIES...

At 642 PM MDT, a severe thunderstorm was located over Wild Horse
Point, or 40 miles north of La Junta, moving southeast at 30 mph.

HAZARD...60 mph wind gusts and half dollar size hail.

SOURCE...Radar indicated.

IMPACT...Hail damage to vehicles is expected. Expect wind damage to 
         roofs, siding, and trees.

Locations impacted include...
Haswell.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
building.

Prepare immediately for large hail and deadly cloud to ground
lightning. Seek shelter inside a well-built structure. Stay away from
windows.

&&

LAT...LON 3852 10360 3852 10362 3853 10317 3861 10317
      3862 10309 3860 10303 3839 10323
TIME...MOT...LOC 0042Z 300DEG 26KT 3856 10348 

HAIL...1.25IN
WIND...60MPH
 
$$

29
886 
WWUS55 KPUB 030057
SVSPUB

Severe Weather Statement
National Weather Service Pueblo CO
657 PM MDT Sun Aug 2 2020

COC025-061-030106-
/O.EXP.KPUB.SV.W.0177.000000T0000Z-200803T0100Z/
Kiowa CO-Crowley CO-
657 PM MDT Sun Aug 2 2020

...THE SEVERE THUNDERSTORM WARNING FOR NORTHWESTERN KIOWA AND
NORTHEASTERN CROWLEY COUNTIES WILL EXPIRE AT 700 PM MDT...
        
The storm which prompted the warning has stayed out of the area.
Therefore, the warning will be allowed to expire.  However gusty
winds and small hail are still possible with this thunderstorm.

A Severe Thunderstorm Watch remains in effect until 900 PM MDT for
southeastern Colorado.

LAT...LON 3852 10360 3852 10362 3853 10317 3861 10317
      3862 10309 3860 10303 3839 10323
TIME...MOT...LOC 0056Z 298DEG 30KT 3851 10336 

$$

29

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Pueblo, CO wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 2, 2:59 PM MDT, 3 hours 22 minutes earlier.

Area forecast discussion, Aug 2, 2:59 PM MDT, 3 hours 22 minutes before
Area Forecast Discussion
National Weather Service Pueblo CO
259 PM MDT Sun Aug 2 2020

.SHORT TERM...(This evening through Monday)
Issued at 237 PM MDT Sun Aug 2 2020

Convection developing on schedule across the mountains this
afternoon, and with pool of fairly deep instability (CAPE of 1k to
2k j/kg) along the I-25 corridor, expect storms to strengthen as
they move s-se off the higher terrain. Various CAMs suggest cluster
of stronger storms over El Paso County around 00z, with activity
shifting south across Pueblo and Las Animas counties in the evening.
Severe Watch 411 already in place and looks good given favorable
wind profile and moderate 0-6km shear of 40 kts. Storms will be
moving fairly quickly (se 25-30 kts), which should limit flood
threat somewhat, though rainfall rates could be at least briefly
high enough for some localized run-off issues, especially over the
Spring/Junkins burn scars and Colorado Springs/Pueblo metro areas.
Activity slides se and is generally out of the area by midnight,
though some weakening showers could linger over Baca/ern Las Animas
counties through the night.

Upper air pattern remains nearly the same on Mon, though winds aloft
may take on slightly more of a westerly component, suggesting
convection may make it farther east onto the plains by the end of
the day. Still plenty of CAPE (pockets of 2k j/kg) and sufficient
shear for severe storms again, especially over the eastern mountains
and I-25 corridor, where SWODY2 has marginal risk in place. Areas
farther west along the Continental Divide and most interior valleys
will also see a continuation of diurnal convection, though storm
strength/coverage will be weak/less as deep moisture is lacking.
Little change in max temps, with readings again around seasonal
averages.

.LONG TERM...(Monday night through Sunday)
Issued at 237 PM MDT Sun Aug 2 2020

There is good model agreement through the extended period in
regards to the upper level pattern evolution. Ensemble spreads are
also on the lower end, so forecast confidence in the extended is
high at this time.

Monday night through Tuesday...high pressure will continue to sit
over the Desert Southwest, with riding extending north into the
Northern Rockies. An upper trough will sit over the Missouri
Valley. This will set up persistent northwesterly flow across
Colorado with multiple embedded disturbances dropping across the
state. Expect ongoing thunderstorms across the region Monday
evening, from the Eastern Mountains, out into the Plains. This
activity will shift south and east and come to an end by Tuesday
morning. There is currently a marginal risk for severe storms on
the Plains for hail and gusty winds. While storms will be moving,
if one should hit a burn scar, flash flooding will be possible.

The upper pattern does not change much on Tuesday with continued
northwest flow across Colorado with more energy dropping south
across the region. Low level moisture will remain in place, with
low level upslope flow on the Plains. Models are printing out CAPE
values in excess of 2000 j/kg across the Plains, while 0-6km shear
will be around 35 kts. This will lead to another round of
potentially severe storms on the Plains, with the greatest threat
out near the Kansas border. Large hail and gusty winds will be the
main threats. Over the Mountains, flash flooding will once again
be possible on area burn scars.

Wednesday and Thursday...the upper level pattern begins to
transition on Wednesday, with high pressure moving into Texas with
the upper ridge across the Central conus, while upper troughing
moves into the western states. This will transition flow
southwesterly across Colorado by Thursday. An upper disturbance
will move across the state on Wednesday with another round of
thunderstorms expected across the region. Moisture will remain in
place and modest shear will encompass the region. CAPE values will
be up around 2000 j/kg again, with another round of potentially
severe weather possible Wednesday afternoon and evening. By
Thursday, the upper flow turns southwesterly. This will set the
focus on Thursday over the Mountains, especially the Continental
Divide area, before spreading east through the evening hours. A
few strong storms are possible, but instability looks a bit more
limited at this time.

Friday into Sunday...the upper high pressure over Texas will
retrograde back over the Desert Southwest, with upper riding
building across Colorado. Drier air will work into the region with
dewpoints dropping across all but the Kansas border area. With the
drier air in place, and lack of energy moving across the state,
convection will likely be limited to the Mountains each afternoon
and evening, with lower probabilities for precipitation on
Saturday and Sunday. For now, have just scattered thunderstorms in
the forecast, which may be a bit over done.  Mozley

&&

.AVIATION...(For the 00Z TAFS through 00Z Monday evening)
Issued at 237 PM MDT Sun Aug 2 2020

Sct to numerous tsra over the area into the evening, with convection
impacting all terminals until sunset. At KALS, will carry vcts from
20z-02z, and expect main risk from storms here to be gusty outflow
winds and briefly reduced visibility. At KCOS and KPUB, strong to
severe storms are possible, and carried a tempo group for tsra from
22z-02z as most models suggest this is the best window for
convection. Storms will have the potential for hail and strong
winds, as well as brief MVFR/IFR cigs/vis due to very heavy
rainfall. Activity shifts onto the plains and diminishes overnight,
with VFR conditions all sites into Mon morning. Scenario repeats on
Mon, with another day of fairly widespread convection, especially
eastern mountains and I-25 corridor.

&&

.PUB WATCHES/WARNINGS/ADVISORIES...
NONE.
&&

SHORT TERM...PETERSEN
LONG TERM...MOZLEY
AVIATION...PETERSEN
Hazardous weather outlook, Aug 2, 11:36 AM MDT, 6 hours 45 minutes before
Hazardous Weather Outlook
National Weather Service Pueblo CO
1136 AM MDT Sun Aug 2 2020

COZ058>089-093>099-031745-
Western Mosquito Range/East Lake County Above 11000 Feet-
Leadville Vicinity/Lake County Below 11000 Feet-
Eastern Sawatch Mountains Above 11000 Feet-
Western Chaffee County Between 9000 and 11000 Feet-
Central Chaffee County Below 9000 Feet-
Western Mosquito Range/East Chaffee County Above 9000 Feet-
Saguache County West of Continental Divide Below 10000 Feet-
Saguache County East of Continental Divide Below 10000 Feet-
La Garita Mountains Above 10000 Feet-
Upper Rio Grande Valley/Eastern San Juan Mountains Below
10000 Feet-Eastern San Juan Mountains Above 10000 Feet-
Del Norte Vicinity/Northern San Luis Valley Below 8500 Feet-
Alamosa  Vicinity/Central San Luis Valley Below 8500 Feet-
Southern San Luis Valley-
Northern Sangre de Cristo Mountains Between 8500 And 11000 Feet-
Northern Sangre de Cristo Mountains Above 11000 Feet-
Southern Sangre de Cristo Mountains Between 7500 and 11000 Feet-
Southern Sangre de Cristo Mountains Above 11000 Feet-
Northwestern Fremont County Above 8500 Feet-
Western/Central Fremont County Below 8500 Feet-
Wet Mountain Valley Below 8500 Feet-
Wet Mountains between 6300 and 10000 Feet-
Wet Mountains Above 10000 Feet-
Teller County/Rampart Range Above 7500 Feet/Pikes Peak Between
7500 And 11000 Feet-Pikes Peak Above 11000 Feet-
Canon City Vicinity/Eastern Fremont County-
Northern El Paso County/Monument Ridge/Rampart Range Below
7500 Feet-
Colorado Springs Vicinity/Southern El Paso County/Rampart Range
Below 7400 Feet-Pueblo Vicinity/Pueblo County Below 6300 Feet-
Walsenburg Vicinity/Upper Huerfano River Basin Below 7500 Feet-
Trinidad Vicinity/Western Las Animas County Below 7500 Feet-
Crowley County-La Junta Vicinity/Otero County-
Eastern Las Animas County-Western Kiowa County-
Eastern Kiowa County-Las Animas Vicinity/Bent County-
Lamar Vicinity/Prowers County-Springfield Vicinity/Baca County-
1136 AM MDT Sun Aug 2 2020

This hazardous weather outlook is for portions of central...east
central...south central and southeast Colorado.

.DAY ONE...This Afternoon and Tonight

Widespread thunderstorms are expected over the region today, and
severe storms will be possible, especially along the I-25
corridor. The strongest storms will be capable of producing
golfball sized hail and winds over 60 mph, along with frequent
lightning and very heavy rainfall. If a thunderstorm develops
over the Spring, Decker, Hayden Pass, or Junkins burn scars, flash
flooding will be possible.

.DAYS TWO THROUGH SEVEN...Monday through Saturday

Widespread thunderstorms are expected Monday afternoon and early
evening over the mountains and high valleys, with isolated to
scattered storms elsewhere. There will be the possibility of a
couple or a few severe storms along the Interstate 25 corridor and
portions of the southeast plains, with ping pong ball size hail
and wind gusts around 60 mph being the main severe risks. There
could be a flash flood risk on recent burn scars, such as the
Decker, Hayden Pass, Junkins and Spring, if heavier storms move
over these areas.

Scattered thunderstorms are expected on Tuesday, mainly over
portions of the Interstate 25 corridor and the southeast plains,
with a couple severe storms being possible over the far southeast
plains in the evening. The main severe risks will be golf ball
size hail and wind gusts around 60 mph.

On Wednesday and Thursday, isolated to scattered thunderstorms
will be possible across southern Colorado. Friday and Saturday,
there could be some isolated storms across the area.

All storms will be capable of producing potentially deadly
lightning, and strong wind gusts. While some stronger storms could
produce hail.

.SPOTTER INFORMATION STATEMENT...

Weather conditions that meet reporting criteria for spotters will be
possible over the entire region this afternoon and evening.

10/28

In the hours before

Special weather statement, Aug 2, 4:13 PM MDT, 2 hours 8 minutes before
Special Weather Statement
National Weather Service Pueblo CO
413 PM MDT Sun Aug 2 2020

COZ084-085-022300-
Colorado Springs Vicinity/Southern El Paso County/Rampart Range Below
7400 Ft CO-
Northern El Paso County/Monument Ridge/Rampart Range Below 7500 Ft
CO-
413 PM MDT Sun Aug 2 2020

...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN EL PASO COUNTY UNTIL
500 PM MDT...

At 413 PM MDT, Doppler radar was tracking a strong thunderstorm near
Peyton, or 22 miles east of Colorado Springs, moving southeast at 20
mph.

Half inch hail and winds in excess of 40 mph will be possible with
this storm.

Locations impacted include...
Yoder and Ellicott.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.

To report severe weather, contact your nearest law enforcement
agency. They will relay your report to the National Weather Service
office in Pueblo.

&&

A Severe Thunderstorm Watch remains in effect until 900 PM MDT for
east central Colorado.

LAT...LON 3897 10456 3905 10435 3880 10411 3867 10443
TIME...MOT...LOC 2213Z 335DEG 17KT 3895 10442

MOORE
Special weather statement, Aug 2, 4:15 PM MDT, 2 hours 6 minutes before
Special Weather Statement
National Weather Service Pueblo CO
415 PM MDT Sun Aug 2 2020

COZ074-088-022300-
Southern Sangre De Cristo Mountains Between 7500 and 11000 Ft CO-
Trinidad Vicinity/Western Las Animas County Below 7500 Ft CO-
415 PM MDT Sun Aug 2 2020

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN LAS ANIMAS COUNTY
UNTIL 500 PM MDT...

At 415 PM MDT, Doppler radar was tracking a strong thunderstorm over
Boncarbo, or 12 miles west of Trinidad, moving southeast at 20 mph.

Half inch hail and winds in excess of 40 mph will be possible with
this storm.

Locations impacted include...
Trinidad, Cokedale, Starkville, Segundo, Raton Pass and Boncarbo.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.

To report severe weather, contact your nearest law enforcement
agency. They will relay your report to the National Weather Service
office in Pueblo.

&&

A Severe Thunderstorm Watch remains in effect until 900 PM MDT for
southeastern Colorado.

LAT...LON 3722 10485 3733 10466 3699 10434 3699 10476
TIME...MOT...LOC 2215Z 335DEG 16KT 3723 10473

MOORE
Special weather statement, Aug 2, 4:29 PM MDT, 1 hour 52 minutes before
Special Weather Statement
National Weather Service Pueblo CO
429 PM MDT Sun Aug 2 2020

COZ084-085-022315-
Colorado Springs Vicinity/Southern El Paso County/Rampart Range Below
7400 Ft CO-
Northern El Paso County/Monument Ridge/Rampart Range Below 7500 Ft
CO-
429 PM MDT Sun Aug 2 2020

...SIGNIFICANT WEATHER ADVISORY FOR NORTH CENTRAL EL PASO COUNTY
UNTIL 515 PM MDT...

At 429 PM MDT, Doppler radar was tracking a strong thunderstorm 8
miles southwest of Elbert, or 22 miles northeast of Colorado Springs,
moving south at 25 mph.

Half inch hail and winds in excess of 40 mph will be possible with
this storm.

Locations impacted include...
Eastern Colorado Springs, Black Forest, Peyton, Peterson AFB, Falcon
and Cimarron Hills.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.

To report severe weather, contact your nearest law enforcement
agency. They will relay your report to the National Weather Service
office in Pueblo.

&&

A Severe Thunderstorm Watch remains in effect until 900 PM MDT for
east central Colorado.

LAT...LON 3883 10440 3882 10475 3913 10472 3913 10447
TIME...MOT...LOC 2229Z 357DEG 22KT 3911 10459

MOORE
Special weather statement, Aug 2, 4:38 PM MDT, 1 hour 43 minutes before
Special Weather Statement
National Weather Service Pueblo CO
438 PM MDT Sun Aug 2 2020

COZ081-085-022315-
Colorado Springs Vicinity/Southern El Paso County/Rampart Range Below
7400 Ft CO-
Teller County/Rampart Range above 7500fT/Pike's Peak Between 7500 And
11000 Ft CO-
438 PM MDT Sun Aug 2 2020

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN EL PASO COUNTY UNTIL
515 PM MDT...

At 438 PM MDT, Doppler radar was tracking a strong thunderstorm over
southwestern Colorado Springs, moving southeast at 15 mph.

Half inch hail and winds in excess of 40 mph will be possible with
this storm.

Locations impacted include...
Colorado Springs, Fountain, Stratmoor, Fort Carson, Security,
Peterson AFB, Security-Widefield and Cimarron Hills.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.

To report severe weather, contact your nearest law enforcement
agency. They will relay your report to the National Weather Service
office in Pueblo.

&&

A Severe Thunderstorm Watch remains in effect until 900 PM MDT for
east central Colorado.

LAT...LON 3883 10492 3891 10478 3874 10457 3861 10483
TIME...MOT...LOC 2238Z 330DEG 13KT 3882 10481

MOORE
Special weather statement, Aug 2, 5:12 PM MDT, 1 hour 9 minutes before
Special Weather Statement
National Weather Service Pueblo CO
512 PM MDT Sun Aug 2 2020

COZ085-086-022345-
Pueblo Vicinity/Pueblo County Below 6300 Feet CO-
Colorado Springs Vicinity/Southern El Paso County/Rampart Range Below
7400 Ft CO-
512 PM MDT Sun Aug 2 2020

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN EL PASO AND NORTH
CENTRAL PUEBLO COUNTIES UNTIL 545 PM MDT...

At 510 PM MDT, Doppler radar was tracking a strong thunderstorm over
Fountain, or 12 miles southeast of Colorado Springs, moving southeast
at 20 mph.

Half inch hail and winds in excess of 40 mph will be possible with
this storm.

Locations impacted include...
Southeastern Colorado Springs, Fountain, Hanover, Security-Widefield,
Security and Fort Carson.

LAT...LON 3870 10486 3880 10463 3859 10426 3843 10472
TIME...MOT...LOC 2310Z 328DEG 19KT 3869 10466

29
Special weather statement, Aug 2, 5:41 PM MDT, 40 minutes before
Special Weather Statement
National Weather Service Pueblo CO
541 PM MDT Sun Aug 2 2020

COZ086-030015-
Pueblo Vicinity/Pueblo County Below 6300 Feet CO-
541 PM MDT Sun Aug 2 2020

...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN PUEBLO COUNTY UNTIL
615 PM MDT...

At 540 PM MDT, Doppler radar was tracking a strong thunderstorm near
Pinon, or 11 miles north of Pueblo, moving south at 25 mph.

Half inch hail and wind gusts up to 50 mph will be possible with this
storm.

Locations impacted include...
Pueblo, Pueblo West, Pueblo Reservoir, Salt Creek, Pinon and Blende.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.

&&

LAT...LON 3848 10479 3850 10459 3819 10438 3813 10484
TIME...MOT...LOC 2340Z 348DEG 21KT 3842 10469

29

The office that day

Everything else NWS Pueblo, CO issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 2, 6:44 PM MDTSpecial Weather StatementPUBCrowley31 min
Aug 2, 7:07 PM MDTSpecial Weather StatementPUBAlamosa23 min
Aug 2, 7:10 PM MDTSpecial Weather StatementPUBKiowa35 min
Aug 2, 7:57 PM MDTSpecial Weather StatementPUBBaca18 min
Aug 2, 8:03 PM MDTSpecial Weather StatementPUBElbert27 min
Aug 2, 8:33 PM MDTSpecial Weather StatementPUBEl Paso27 min
Aug 3, 1:08 PM MDTSpecial Weather StatementPUBRio Grande37 min
Aug 3, 1:34 PM MDTSpecial Weather StatementPUBFremont41 min
Aug 3, 1:43 PM MDTSevere Thunderstorm WarningPUBCuster, Fremont30 min
Aug 3, 1:51 PM MDTFlash Flood Warning Considerable damage threatPUBChaffee, Fremont, Saguache105 min
Aug 3, 2:25 PM MDTSpecial Weather StatementPUBCuster35 min
Aug 3, 2:49 PM MDTSpecial Weather StatementPUBCuster26 min
Aug 3, 2:56 PM MDTSevere Thunderstorm WarningPUBCuster, Huerfano, Pueblo34 min
Aug 3, 3:09 PM MDTSpecial Weather StatementPUBSaguache51 min
Aug 3, 3:11 PM MDTSevere Thunderstorm WarningPUBCostilla, Custer, Huerfano34 min
Aug 3, 3:15 PM MDTSevere Thunderstorm WarningPUBSaguache45 min
Aug 3, 3:39 PM MDTSpecial Weather StatementPUBTeller36 min
Aug 3, 3:42 PM MDTFlash Flood Warning Considerable damage threatPUBCostilla, Huerfano3 hr
Aug 3, 3:57 PM MDTSpecial Weather StatementPUBSaguache48 min
Aug 3, 4:00 PM MDTSevere Thunderstorm WarningPUBCostilla, Huerfano, Las Animas30 min
Aug 3, 4:04 PM MDTFlash Flood Warning Considerable damage threatPUBCostilla, Huerfano3 hr
Aug 3, 4:14 PM MDTSpecial Weather StatementPUBTeller46 min
Aug 3, 4:29 PM MDTSpecial Weather StatementPUBCostilla46 min
Aug 3, 4:44 PM MDTSpecial Weather StatementPUBAlamosa31 min
Aug 3, 4:51 PM MDTSpecial Weather StatementPUBCostilla39 min
Aug 3, 4:57 PM MDTFlash Flood Warning Considerable damage threatPUBCostilla, Huerfano, Las Animas3 hr
Aug 3, 5:52 PM MDTSevere Thunderstorm WarningPUBLas Animas23 min

Nearby

Severe Thunderstorm Warnings in Colorado, 2020Every severe thunderstorm warning in 2020

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.